iMedi.co.uk

Boots Pharmacy Cold & Flu Day Capsules

Informations for option: Boots Pharmacy Cold & Flu Day Capsules, show other option
Document: leaflet MAH BRAND 2_PL 00014-0580 change

Information for the user

Boots Pharmacy Cold & Flu Day Capsules (Paracetamol, Pholcodine, Pseudoephedrine Hydrochloride)

Please read all of this leaflet carefully because it contains important information for you.

This medicine is available without prescription to treat minor conditions. However, you still need to take it carefully to get the best results from it.

•    Keep this leaflet, you may need to read it again

•    Ask your pharmacist if you need more information or advice

What this medicine is for

This medicine contains Paracetamol, an analgesic, which relieves pain and reduces fever, a decongestant to relieve a blocked nose and a cough suppressant to relieve coughing.

It can be used to relieve the major symptoms of colds and flu including aches and pains, fever, blocked nose and dry, tickly coughs. Dry coughs do not produce phlegm or mucus on the chest.

Before you take this medicine

This medicine can be taken by adults and children of 12 years and over. However, some people should not take this medicine or should seek the advice of their pharmacist or doctor first.

X Do not take:

   If you are allergic to any of the ingredients in this medicine (see "What is in this medicine”)

   If you are allergic to other decongestants

   If you have severe kidney problems or liver failure

   If you have heart or blood vessel disease, including poor circulation in your hands and feet

   If you have high blood pressure (including that due to a tumour near your kidneys)

   If you have difficulty breathing

   If you have long-term lung problems or an infection which produces lots of phlegm on the chest

   If you have diabetes

•    If you have an overactive thyroid

   If you have raised pressure in the eye (glaucoma)

•    If you are hyperactive

•    If you are taking any of these medicines:

-    Monoamine oxidase inhibitors or moclobemide (for depression) or have taken them in the last 14 days

-    Medicines called beta-blockers (normally for heart problems)

-    Other decongestants

-    Other cough and cold medicines

   If you are a man with prostate problems

   If you are pregnant or breastfeeding ! Talk to your doctor:

•    If you have a long-term cough or asthma (do not take this medicine if you are wheezing or if you are having an asthma attack)

•    If you have a cough which produces lots of phlegm

! Talk to your pharmacist or doctor:

•    If you have other kidney or liver problems (including liver problems caused by drinking alcohol)

Other important information

If you are going into hospital for an operation, tell the doctor that you are taking this medicine.

Driving and using machines: This medicine can affect your ability to drive or use machines as it may make you feel sleepy or dizzy.

•    Do not drive or use machines while taking this medicine until you are sure you are not affected

•    It is an offence to drive if this medicine affects your ability to drive

•    However, you would not be committing an offence if:

- The medicine has been prescribed to treat a medical or dental problem and

- You have taken it according to the instructions given by the prescriber or in the information provided with the medicine and

-    It was not affecting your ability to drive safely

Talk to your doctor or pharmacist if you are not sure whether it is safe for you to drive while taking this medicine.

Do not drink alcohol (wine, beer, spirits) whilst taking this medicine. Alcohol increases the risk of side effects occurring.

Information about some of the ingredients in this medicine: The colour allura red (E129) may cause allergic reactions.

If you take other medicines

! This medicine contains paracetamol. Do not take anything else containing paracetamol while taking this medicine

Before you take these capsules, make sure that you tell your pharmacist about ANY other medicines you might be using at the same time, particularly the following:

•    Water tablets (diuretics) and medicines to treat high blood pressure

•    Medicines for heart problems (e.g. digoxin)

•    Medicines that may make you feel sleepy or drowsy such as strong painkillers, medicines for epilepsy or medicines for mental health conditions

•    Medicines which may cause a dry mouth (e.g. tricyclic antidepressants), medicines to reduce your appetite or stimulant medicines

•    Ergot alkaloids (for migraine)

•    Oxytocin (to induce labour, and stop excessive bleeding after the birth)

•    Domperidone or metoclopramide (for feeling sick or being sick)

•    Colestyramine (for lowering blood fat levels)

•    Warfarin or other coumarins (for thinning the blood) - if you take warfarin you can take occasional amounts of this medicine, but talk to your doctor first before you take it on a regular basis

If you are unsure about interactions with any other medicines, talk to your pharmacist. This includes medicines prescribed by your doctor or medicine you have bought for yourself including herbal and homeopathic remedies.

✓ How to take this medicine

Check that the foil is not broken before use. If it is, do not take that capsule.

Age

How many to take

How often to take them

Adults and children of 12 years and over

Two capsules

Every 4 hours, if you need to.

Don’t take more than 8 capsules in any 24 hours.

Or

If you intend to take a night time cold product at bedtime don’t take more than 6 of these capsules in any 24 hours.

Swallow each capsule whole with water.

Do not give to children under 12 years.

Do not take more than the amount recommended above.

Do not take this medicine for more than 7 days, unless your doctor tells you to.

If symptoms do not go away talk to your doctor.

! Talk to a doctor at once if you take too much of this medicine even if you feel well. This is because too much paracetamol can cause delayed, serious liver damage.

Possible side effects

Most people will not have problems, but some may get some.

! If you get any of these serious side effects, stop taking the capsules. See a doctor at once:

•    Difficulty in breathing, swelling of the face, neck, tongue or throat (severe allergic reactions)

•    Very rare cases of serious skin reactions have been reported. This may include peeling, blistering and lesions of the skin.

! If you get any of these side effects, stop taking the capsules:

•    Hallucinations

•    Restlessness

•    Sleep disturbances

If you get any of the following side effects, see your pharmacist or doctor:

•    Other allergic reactions such as skin rash

•    Feeling sick, being sick, diarrhoea, constipation, stomach upset, stomach pain

•    Headache, blurred vision, ringing in the ears, loss of appetite

•    Anxiety, feelings of paranoia, irritability, feeling excited or confused, difficulty sleeping, nightmares, hallucinations, fatigue/exhaustion

•    Tremors, sweating, occasional dizziness

•    Fast, slow or irregular heart beat, palpitations, dry mouth

•    High blood pressure

•    Difficulty in passing urine

•    Phlegm on the chest

•    Unusual bruising, or infections such as sore throats - this may be a sign of very rare changes in the blood

If any side effect becomes severe, or if you notice any side effect not listed here,

please tell your pharmacist or doctor.

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard. By reporting side effects you can help provide more information on the safety of this medicine..

How to store this medicine

Do not store above 25°C.

Store it in the original package.

of children, preferably in a After this date return any


Keep this medicine in a safe place out of the sight and reach locked cupboard.

Use by date on the end flap of the carton or on the foil edge. unused product to your nearest pharmacy for safe disposal.

What is in this medicine

Each capsule contains Paracetamol 500 mg, Pholcodine 5 mg, Pseudoephedrine Hydrochloride 30 mg, which are the active ingredients.

As well as the active ingredients, the capsules also contain sodium laurilsulfate, sodium starch glycolate, magnesium stearate. The capsule shell contains gelatin and colours, which are quinoline yellow (E104), allura red (E129), titanium dioxide (E171), and printing ink containing propylene glycol, shellac, black iron oxide (E172).

This pack contains 24 orange and yellow capsules with 0580 and BOOTS printed in black.

Who makes this medicine

Manufactured for the Marketing Authorisation holder Boots Pharmacy Nottingham NG2 3AA by Famar SA Anthoussa Attiki 15344 Greece

Leaflet prepared February 2015

If you would like any further information about this product, please contact The Boots Company PLC Nottingham NG2 3AA

Other formats

To request a copy of this leaflet in Braille, large print or audio please call, free of charge: 0800 198 5000 (UK only)

Please be ready to give the following information:

Product name: Boots Pharmacy Cold & Flu Day Capsules Reference number: 00014/0580

This is a service provided by the Royal National Institute of Blind People.